Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 103, NWS Austin/San Antonio, TX

September 16, 2005Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 16, 2005, 10:16 AM CDT for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2005, 10:16 AM CDT (15:16 UTC)
Expired
Sep 16, 2005, 1:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 10:28 AM CDTFLASH FLOOD10 Nne Burnet, TXTHE SHERIFF DEPARTMENT REPORTED THAT THEY ARE CLOSING PART OF HIGHWAY 281.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161518
FFWEWX
TXC053-161815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 AM CDT FRI SEP 16 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BURNET

* UNTIL 115 PM CDT

* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS OVER BURNET COUNTY...PRODUCING VERY
  HEAVY RAIN. 

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER BURNET COUNTY...
WITH RAIN EXPECTED TO BE HEAVY AT TIMES FOR THE NEXT 1 TO 2 HOURS.
THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND ON ROADS IN
LOW LYING AREAS.

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.

LAT...LON 3056 9831 3055 9814 3098 9794 3097 9831

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:02 AM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Sep 16, 3:02 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT FRI SEP 16 2005

.DISCUSSION...
SURFACE ANALYSIS HAS COLD FRONT OVER CENTRAL TEXAS WITH ASSOCIATED
CONVECTION. SURFACE RIDGE OVER THE EASTERN GULF HAS RESULTED IN
STRONG SOUTHERLY FLOW INTO SOUTH CENTRAL TEXAS. DEW-POINTS ARE IN
THE UPPER 60S AND LOWER 70S. 00Z SOUNDING DATA FROM CRP STILL HAS
PWS GREATER THAN TWO INCHES. MORNING STATUS HAS MOVED INTO THE
REGION AS EXPECTED. UPPER LEVEL ANALYSIS STILL SHOW THIS WESTERN
SECTIONS OF THE CWA UNDER A STRONGER PORTION OF THE UPPER RIDGE
THAN THE EASTERN COUNTIES.

00Z MODEL GUIDANCE CONTINUES TO SHOW A CHANCE OF RAIN FOR THE
NORTHEAST AND NORTHERN COUNTIES DUE TO THE FRONTAL BOUNDARY LOCATION
TO THE NORTH...ALONG WITH ISOLATED POPS OVER THE SOUTHEAST COUNTIES
DUE TO SEA-BREEZE CONVECTION. MID/LONG RANGE GFS STILL HAS MAX TEMPS
2-5 DEGREES WARMER THAN NORMALS.

FOR TODAY...FRONTAL BOUNDARY LOCATION MAY KICK-OFF CONVECTION
OVER THE NORTHEASTERN COUNTIES AND THUS WILL KEEP 20/30 POPS
FOR THIS AREA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED
TO SCATTERED. WILL NOT CONTINUE WITH THE MENTION A SLIGHT RISK OF
SEVERE AS SPC HAS DROPPED THIS CATEGORY FROM THE AREA. TEMPERATURES
ARE STILL RUNNING ABOVE NORMAL...BUT NOT AS HOT AS GUIDANCE OVER
THE EASTERN COUNTIES AND HOTTER THAN GUIDANCE OVER THE WESTERN
SECTIONS. WILL MAKE ADJUSTMENTS TO KEEP TEMPS MORE INLINE WITH
THE CURRENT TRENDS. BY THE WEEKEND AN UPPER LEVEL RIDGE WILL
DOMINATE SOUTH CENTRAL TEXAS WITH ABOVE NORMAL TEMPERATURES
CONTINUING AND RAIN CHANCES AVERAGING SLIM TO NONE...TRENDING TOWARD
SLIM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  75  98  77 /  30  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  95  71  98  74 /  30  10  10  10
DEL RIO INTL AIRPORT           99  76  99  75 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       95  75  98  75 /  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 16, 5:48 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT FRI SEP 16 2005

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
548 AM CDT FRI SEP 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.